Alert archive / Maine / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 9, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jul 5, 2005, 5:15 PM EDT for Aroostook County, Maine. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2005, 5:15 PM EDT (21:15 UTC)
- Expired
- Jul 5, 2005, 5:49 PM EDT
- In force
- 34 min
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 135 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 9.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCAR 052117 SVRCAR MEC003-052145- /O.NEW.KCAR.SV.W.0009.050705T2115Z-050705T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CARIBOU ME 515 PM EDT TUE JUL 5 2005 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN AROOSTOOK COUNTY IN NORTHERN MAINE THIS INCLUDES THE CITY OF VAN BUREN * UNTIL 545 PM EDT * AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF LILLE...OR ABOUT 13 MILES SOUTHEAST OF MADAWASKA...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LILLE BY 520 PM EDT VAN BUREN BY 535 PM EDT THIS STORM HAS A HISTORY OF PRODUCING PENNY SIZE HAIL. SEEK SAFE SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4727 6835 4713 6838 4714 6790 4729 6809 $$ HEWITT
2 follow-up statements
000 WWUS51 KCAR 052134 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 531 PM EDT TUE JUL 5 2005 MEC003-052145- /O.CON.KCAR.SV.W.0009.000000T0000Z-050705T2145Z/ AROOSTOOK ME- 531 PM EDT TUE JUL 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM EDT FOR NORTHEASTERN AROOSTOOK COUNTY... AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF LILLE MOVING EAST AT 20 MPH. IN ADDITION TO THE LARGE HAIL...HEAVY RAIN WILL ACCOMPANY THIS THUNDERSTORM. SOME PONDING OF WATER CAN BE EXPECTED. THE SEVERE THUNDERSTORM WILL BE NEAR... LILLE AND VAN BUREN BY 540 PM EDT LAT...LON 4727 6835 4713 6838 4714 6790 4729 6809 $$ HEWITT
000 WWUS51 KCAR 052149 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 546 PM EDT TUE JUL 5 2005 MEC003-052156- /O.EXP.KCAR.SV.W.0009.000000T0000Z-050705T2145Z/ AROOSTOOK ME- 546 PM EDT TUE JUL 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN AROOSTOOK COUNTY HAS EXPIRED AT 545 PM EDT... THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED AND MOVED EAST OF VAN BUREN AND MOVED INTO NEW BRUNSWICK. NO REPORTS OF SEVERE WEATHER HAVE BEEN REPORTED WITH THIS STORM AT THIS TIME. LAT...LON 4727 6835 4713 6838 4714 6790 4729 6809 $$ HEWITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 5:14 PM EDT, 1 minute earlier.
Area forecast discussion, Jul 5, 5:14 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 514 PM EDT TUE JUL 5 2005 .SYNOPSIS...A COLD FRONT WILL SLOWLY SETTLE SOUTH ACROSS THE REGION TONIGHT...WITH SHOWERS AND THUNDERSTORMS. THE FRONT WILL BECOME NEARLY STATIONARY ACROSS DOWNEAST AREAS WEDNESDAY...THEN REMAIN NEARLY STATIONARY THROUGH THURSDAY WHILE LOW PRESSURE MOVES ALONG THE FRONT. RAIN...POSSIBLY HEAVY AT TIMES...WILL OCCUR IN THE VICINITY OF THE FRONT WEDNESDAY THROUGH THURSDAY. SCATTERED SHOWERS WILL OCCUR ACROSS NORTHERN PORTIONS OF THE REGION. && .SHORT TERM (TONIGHT THROUGH FRIDAY)... CURRENT SURFACE ANALYSIS INDICATED A SLOW MOVING COLD FRONT ALONG THE SAINT LAWRENCE RIVER VALLEY. SHOWERS/THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN PORTIONS OF THE REGION IN ADVANCE OF THE FRONT. SHOWERS/THUNDERSTORMS WILL PERSIST ACROSS NORTHERN PORTIONS OF THE REGION EARLY TONIGHT...WITH A FEW OF THE STORMS POSSIBLY SEVERE THIS EVENING. THUNDERSTORMS COULD ALSO CONTAIN HEAVY RAINS. SHOWERS/THUNDERSTORMS WILL DIMINISH ACROSS NORTHERN AREAS OVERNIGHT...WHILE SHOWERS BECOME MORE EXTENSIVE DOWNEAST WITH THE APPROACH OF THE FRONT. LOW TEMPERATURES TONIGHT WILL BE AROUND 60 DEGREES. THE FRONT WILL REMAIN NEARLY STATIONARY ACROSS DOWNEAST AREAS WEDNESDAY WHILE LOW PRESSURE BEGINS TO TRACK TOWARD THE REGION ALONG THE FRONT. MODELS INDICATE INCREASING MOISTURE INFLOW/CONVERGENCE ALONG THE FRONT WHICH WILL SUPPORT RAIN. A COUPLED JET STRUCTURE SHOULD ALSO PROVIDE ADDITIONAL SUPPORT FOR LIFT. THE COMBINATION OF GOOD MOISTURE CONVERGENCE ALONG THE FRONT AND UPPER LEVEL SUPPORT WILL ALLOW THE RAIN TO BECOME HEAVY AT TIMES. THE AXIS OF HEAVIEST RAINS WILL BE CONCENTRATED IN THE VICINITY OF THE FRONT...WHICH REMAINS UNCERTAIN AT THIS TIME. A SHARP PRECIPITATION GRADIENT WILL EXIST TO THE NORTH OF THE FRONT...WITH RAINFALL AMOUNTS STEADILY DIMINISHING TO THE NORTH OF WHEREVER THE FRONTAL BOUNDARY STALLS. RAIN...HEAVY AT TIMES...SHOULD PERSIST ACROSS DOWNEAST AREAS WEDNESDAY THROUGH EARLY THURSDAY. SEVERAL INCHES OF RAIN ARE POSSIBLE IN SPOTS DEPENDING ON THE EXACT LOCATION OF THE FRONT. EMBEDDED THUNDERSTORMS WILL ALSO BE POSSIBLE DOWNEAST DURING THIS TIME. HIGH TEMPERATURES WEDNESDAY WILL RANGE FROM AROUND 70 NORTH TO THE MID TO UPPER 60S DOWNEAST. LOW TEMPERATURES WEDNESDAY NIGHT WILL RANGE FROM AROUND 50 TO THE MID 50S NORTH TO THE MID TO UPPER 50S DOWNEAST. HIGH TEMPERATURES THURSDAY WILL RANGE FROM THE UPPER 60S NORTH TO THE MID TO UPPER 60S DOWNEAST. THE LOW WILL BEGIN TO MOVE EAST OF THE REGION THURSDAY NIGHT...ALLOWING PRECIPITATION TO DIMINISH. WILL HAVE DIMINISHING POPS ACROSS THE REGION THURSDAY NIGHT. SCATTERED SHOWERS COULD LINGER ACROSS THE REGION INTO FRIDAY WITH THE UPPER TROF. LOW TEMPERATURES THURSDAY NIGHT WILL RANGE FROM AROUND 50 TO THE LOWER 50S NORTH...TO THE MID 50S DOWNEAST. HIGH TEMPERATURES FRIDAY WILL RANGE FROM AROUND 70 TO THE LOWER 70S ACROSS THE REGION. && .LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)... LEAD TROF AND WAVY FRONTAL BNDRY SHOULD BE MOVING EWD AWAY FM NRN NEW ENGLAND FRIDAY NIGHT INTO SATURDAY. CONSEQUENTLY WE HAVE SHUT DOWN POPS AND STARTED TO TREND CLDS DOWN A BIT. THE NEXT QUESTION IS WHAT TO DO WITH THE TROPICAL MOISTURE FM CINDY...WHICH IS FCST TO REACH PARTS OF THE SRN APPALACHIANS FRI NITE/SATURDAY. NEWEST MODEL DATA VERY EMPHATIC IN KEEPING THIS MOISTURE WELL SOUTH OF OUR FORECAST AREA (FA) DURING THE UP-COMING WEEKEND. HOWEVER...H5 SHOWING QUITE A BIT OF TROFFING...SO COULD NOT RULE OUT A FEW SHWRS SAT AFTN INTO ERY SUNDAY. WE WILL PLAY IT ALONG THOSE LINES. LOOKS LIKE THE POTENTIAL FOR A QUICK WARM-UP EARLY NEXT WEEK...WHILE THERMAL RIDGE WORKS TWD OUR FA FM ONTARIO AND QUEBEC. IF LONGER MODELS HOLD TRUE...A CDFNT WOULD DIMINISH HEAT ON TUESDAY...ALNG WITH A CHANCE OF SHWRS/TSTMS...SPCLY IN THE NORTH. WE HAVE GONE ABOVE MOS/HPC TEMP GUIDE NEXT MONDAY...AHD OF FROPA... OTHERWISE WE HAVE GONE WITHIN A FEW DEGREES OF MOS GUIDE FOR THE REST OF THE LONG TERM PORTION. && .AVIATION... VFR CONDITIONS...BECOMING MFVR LATER THIS EVENING WITH ASSOCIATED THUNDERSTORMS AND RAIN...THEN IFR FOR THE OVERNIGHT WITH FOG AND POSSIBLY SHOWERS. && .MARINE... WINDS/SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS THROUGH THE END OF THE WEEK. VISIBILITIES WILL BE REDUCED IN RAIN AND FOG FROM LATER TONIGHT THROUGH THURSDAY...WITH THUNDERSTORMS POSSIBLE WEDNESDAY/WEDNESDAY NIGHT. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && SHORT TERM/MARINE...NORCROSS LONG TERM/MARINE...STUREY AVIATION...SMF
Hazardous weather outlook, Jul 5, 3:58 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 358 PM EDT TUE JUL 5 2005 MEZ001>006-010-011-015>017-029>032-061000- CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME- COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME- NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME- NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME- SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME- INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR... BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...BUCKSPORT... CALAIS...CARIBOU...CHERRYFIELD...CLAYTON LAKE...DAAQUAM...DANFORTH... DEBOULLIE MOUNTAIN...DEXTER...DOVER-FOXCROFT...EAGLE LAKE... EASTPORT...ELLSWORTH...FORT FAIRFIELD...FORT KENT...GREENVILLE... GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...LUBEC... MACHIAS...MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT... OLD TOWN...PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS... SAINT PAMPHILE...VAN BUREN AND VANCEBORO 358 PM EDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE... A COLD FRONT CROSSING NORTHERN AND CENTRAL MAINE THIS EVENING WILL PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS. SOME OF THOSE STORMS MAY PRODUCE DAMAGING WINDS. IN ADDITION LIGHTNING AND HEAVY RAIN WILL ALSO ACCOMPANY THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... THE AFOREMENTIONED COLD FRONT WILL BECOME STATIONARY ALONG THE COAST OF MAINE WEDNESDAY MORNING...WHILE LOW PRESSURE RIDES UP AND NEAR THE FRONT. THE COMBINATION OF THE FRONTAL BOUNDARY AND LOW PRESSURE WILL LIKELY LEAD TO HEAVY RAIN OVER PARTS OF DOWNEAST MAINE FROM WEDNESDAY THROUGH THURSDAY MORNING. RAINFALL AMOUNTS MAY REACH FROM 1.5 TO 3.0 INCHES. THE HEAVY RAIN MAY RESULT IN SOME FLOODING PROBLEMS FOR MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURGAGED TO REPORT ANY SEVERE WEATHER REPORTS AND HEAVY RAINFALL TONIGHT...AS WELL AS HEAVY RAINFALL WEDNESDAY THROUGH THURSDAY. STUREY
In the hours before
Special weather statement, Jul 5, 12:26 PM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 1226 PM EDT TUE JUL 5 2005 MEZ001>006-010-011-015>017-029>032-061300- CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME- COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME- NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME- NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME- SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME- INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR... BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...BUCKSPORT... CALAIS...CARIBOU...CHERRYFIELD...CLAYTON LAKE...DAAQUAM...DANFORTH... DEBOULLIE MOUNTAIN...DEXTER...DOVER-FOXCROFT...EAGLE LAKE... EASTPORT...ELLSWORTH...FORT FAIRFIELD...FORT KENT...GREENVILLE... GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...LUBEC... MACHIAS...MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT... OLD TOWN...PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS... SAINT PAMPHILE...VAN BUREN AND VANCEBORO 1226 PM EDT TUE JUL 5 2005 ...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF NORTHERN AND EAST CENTRAL MAINE... A COLD FRONT ADVANCING SLOWLY EASTWARD FROM QUEBEC...WILL TRIGGER THUNDERSTORMS THIS AFTERNOON ACROSS NORTHERN MAINE. THOSE STORMS WILL EVENTUALLY MOVE SOUTHEAST INTO EAST CENTRAL MAINE THIS EVENING. RATHER ROBUST WIND FIELDS IN THE ATMOSPHERE...COUPLED WITH AN INCREASINGLY WARM AND HUMID ENVIRONMENT...SUGGEST A FEW OF THE STORMS COULD BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT APPEARS TO BE DAMAGING WINDS...PARTICULARLY WITH THOSE STORMS THAT ORGANIZE INTO SHORT LINES. IN ADDITION...BECAUSE THE APPROACHING COLD FRONT WILL BE MOVING SLOWLY...THE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. REMEMBER...ALL THUNDERSTORMS PRODUCE LIGHTNING...AS A RESULT BE PREPARED TO MOVE TO A PLACE OF SAFETY SHOULD STORMS APPROACH YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. STUREY
Special weather statement, Jul 5, 2:38 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
238 PM EDT TUE JUL 5 2005
MEZ001-002-004>006-052015-
AROOSTOOK...PISCATAQUIS AND PENOBSCOT COUNTIES...
238 PM EDT TUE JUL 5 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...PISCATAQUIS AND
PENOBSCOT COUNTIES...
AT 235 PM EDT...DOPPLER WEATHER RADAR INDICATED A BROKEN LINE OF
STRONG THUNDERSTORMS FROM NEAR FORT KENT...BACK TO AROUND THE
CHURCHHILL DAM AREA. THE STORMS WERE MOVING EAST AT 30 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 415 PM EDT INCLUDE...
RUSSEL CROSSING... DEBOULLIE MOUNTAIN... CARIBOU...
OXBOW... PORTAGE... ASHLAND...
MASARDIS... EAGLE LAKE... FORT KENT...
WASHBURN... STOCKHOLM...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
STRONG AND GUSTY WINDS...UP TO 45 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
PEA SIZE HAIL...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4630 6942 4625 6721 4739 6802 4720 6886
STUREYSpecial weather statement, Jul 5, 4:05 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
405 PM EDT TUE JUL 5 2005
MEZ001>006-052100-
AROOSTOOK...PISCATAQUIS...PENOBSCOT AND SOMERSET COUNTIES...
405 PM EDT TUE JUL 5 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...PISCATAQUIS...
PENOBSCOT AND SOMERSET COUNTIES...
AT 406 PM EDT...DOPPLER WEATHER RADAR INDICATED A BROKEN LINE OF
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM 12 MILES NORTHEAST
OF MADAWASKA TO 14 MILES SOUTHWEST OF BAXTER ST PARK. THE LINE WAS
MOVING EAST AT 20 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 500 PM EDT INCLUDE...
RUSSEL CROSSING... MADAWASKA... FRENCHVILLE...
TELOS LAKE... EAGLE LAKE... MOOSEHORN CROSSING... BAXTER ST PARK...
PORTAGE... ASHLAND...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4756 6884 4591 6994 4597 6847 4725 6749
MARK FLECHTNERLocal storm report, Jul 5, 5:02 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
502 PM EDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL FORT KENT 47.26N 68.59W
07/05/2005 0.75 INCH AROOSTOOK ME TRAINED SPOTTER
&&
STUREYSpecial weather statement, Jul 5, 5:04 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
504 PM EDT TUE JUL 5 2005
MEZ002-004>006-010-011-031-052200-
AROOSTOOK...PISCATAQUIS AND PENOBSCOT COUNTIES...
504 PM EDT TUE JUL 5 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...PISCATAQUIS AND
PENOBSCOT COUNTIES...
AT 500 PM EDT...DOPPLER WEATHER RADAR INDICATED A BROKEN LINE OF
THUNDERSTORMS WITH SMALL HAIL...STRETCHING FROM OXBOW TO 9 MILES
SOUTHEAST OF GREENVILLE. THE LINE WAS MOVING EAST AT 70 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 600 PM EDT INCLUDE...
MOUNT KATAHDIN... OXBOW... SHIN POND...
PATTEN... SMYRNA MILLS... SHERMAN...
KOKADJO... MILLINOCKET... ISLAND FALLS...
GREENVILLE...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4651 6917 4521 7016 4547 6804 4649 6786
MARK FLECHTNERThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:38 PM EDT | Special Weather Statement | CAR | Aroostook | 97 min |
| Jul 5, 4:05 PM EDT | Special Weather Statement | CAR | Aroostook | 55 min |
| Jul 5, 4:28 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 47 min |
| Jul 5, 5:04 PM EDT | Special Weather Statement | CAR | Penobscot, Piscataquis | 56 min |
| Jul 5, 5:57 PM EDT | Special Weather Statement | CAR | Piscataquis | 93 min |
| Jul 5, 6:15 PM EDT | Special Weather Statement | CAR | Aroostook | 105 min |
| Jul 5, 6:53 PM EDT | Special Weather Statement | CAR | Piscataquis | 97 min |
| Jul 5, 7:29 PM EDT | Special Weather Statement | CAR | Aroostook | 61 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.